Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 10, NWS Melbourne, FL

April 20, 2015Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 20, 2015, 3:06 PM EDT for Brevard County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2015, 3:06 PM EDT (19:06 UTC)
Expired
Apr 20, 2015, 3:45 PM EDT
In force
39 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 36 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 3:15 PM EDTTSTM WND GST 516 Ene Sharpes, FLUSAF TOWER 0803 RECORDED A 44 KNOT WIND GUST OUT OF THE WEST NORTHWEST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 1:03 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 841 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
841 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WUUS52 KMLB 201906
SVRMLB
FLC009-201945-
/O.NEW.KMLB.SV.W.0010.150420T1906Z-150420T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
306 PM EDT MON APR 20 2015

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BREVARD COUNTY IN FLORIDA...

* UNTIL 345 PM EDT

* AT 305 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
  SHARPES...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROCKLEDGE...COCOA...CAPE CANAVERAL...MERRITT ISLAND AND PORT SAINT
  JOHN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2838 8060 2838 8061 2841 8064 2843 8060
      2857 8059 2858 8060 2836 8066 2834 8070
      2840 8072 2840 8074 2834 8072 2833 8074
      2848 8082 2850 8078 2840 8075 2841 8072
      2853 8074 2861 8060 2846 8052
TIME...MOT...LOC 1905Z 238DEG 27KT 2844 8072 

$$

KELLY
1 follow-up statement
486 
WWUS52 KMLB 201942
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
342 PM EDT MON APR 20 2015

FLC009-201951-
/O.EXP.KMLB.SV.W.0010.000000T0000Z-150420T1945Z/
BREVARD FL-
342 PM EDT MON APR 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD COUNTY
WILL EXPIRE AT 345 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS 
AND HEAVY RAIN WILL STILL OCCUR WITH THUNDERSTORMS MOVING ACROSS 
MERRITT ISLAND WILDLIFE REFUGE THEN OFFSHORE.

LAT...LON 2838 8060 2838 8061 2841 8064 2843 8060
      2857 8059 2858 8060 2836 8066 2834 8070
      2840 8072 2840 8074 2834 8072 2833 8074
      2848 8082 2850 8078 2840 8075 2841 8072
      2853 8074 2861 8060 2846 8052
TIME...MOT...LOC 1939Z 238DEG 27KT 2844 8072 

$$

KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 10:35 AM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, Apr 20, 10:35 AM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1035 AM EDT MON APR 20 2015

.DISCUSSION...

...STRONG TO ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND
EVENING...

LATEST RADAR AND LIGHTNING IMAGERY SHOWS SQUALL LINE OVER THE NRN
AND CENTRAL GULF SHIFTING EASTWARD OUT AHEAD OF WEAK FRONT MOVING
INTO THE SOUTHEAST STATES. TRACK ESTIMATES HAS THIS LINE NEARING THE
WEST CENTRAL FL COAST BY EARLY THIS AFT. MID/HIGH LEVEL DEBRIS
CLOUDS FROM THIS CONVECTION ALREADY MOVING ACROSS THE REGION WHICH
WILL LIMIT DAYTIME HEATING TODAY. HOWEVER SHOULD STILL SEE ENOUGH
FILTERED SUNSHINE FOR HIGHS TO REACH THE MID TO UPPER 80S INTO
EARLY/MID AFT. DECENT HEATING...DEEP MOISTURE AND MARGINALLY
FAVORABLE DYNAMIC SUPPORT FROM SUBTROPICAL JET MAY ALLOW THIS LINE
TO MAINTAIN ENOUGH STRENGTH TO HOLD TOGETHER AS IT INITIALLY MOVES
ONSHORE. THE POTENTIAL FOR STRONG TO ISO SEVERE WIND GUSTS WILL
ACCOMPANY THIS CONVECTIVE BAND AS IT MOVES TOWARD LAKE COUNTY AND I-
4 CORRIDOR. STORM PREDICTION CENTER HAS PLACED THIS REGION UNDER A
SLIGHT RISK IN THE LATEST DAY 1 UPDATE. IN ADDITION TO WIND...HAIL
UP TO QUARTER SIZE WILL ALSO BE A CONCERN AS MORNING SOUNDINGS SHOW
COOLER TEMPS ALOFT WITH -10 TO -12C AT 500MB.

IN ADDITION TO THIS LINE...HRRR/WRF MODELS SHOW ADDITIONAL SCT-NMRS
SHOWERS AND STORMS DEVELOPING OUT AHEAD OF THIS SYSTEM AND PUSHING E-
NE ACROSS THE AREA INTO THE AFT HOURS. THESE STORMS COULD ALSO BRING
WITH THEM THREAT FOR STRONG WIND GUSTS AND SMALL HAIL...ESPECIALLY
WITH BOUNDARY INTERACTIONS TOWARD THE COAST IF THE EAST COAST SEA
BREEZE IS ABLE TO FORM. THEREFORE HIGH POPS UP TO 70-80 PERCENT
TODAY STILL LOOK GOOD WITH NO MAJOR CHANGES TO THE FORECAST PLANNED.

&&

.AVIATION...VFR THROUGH THE MORNING. INCREASING COVERAGE OF
SHRA/TSRA INTO THE AFT WITH APPROACHING SQUALL LINE OVER THE GULF
AND ADDITIONAL SCT-NMRS CONVECTION THAT FORMS OUT AHEAD OF THIS LINE
THAT BOTH THE WRF AND HRRR MODELS INDICATE. STRONG TO ISO SEVERE
WIND GUSTS AND HAIL POSSIBLE WITH ANY STORMS TODAY. TEMPO IFR/MVFR
CONDS WILL OCCUR WITH ANY CONVECTION TODAY WITH BEST TIMEFRAME FOR
THIS ACTIVITY BTW 18-00Z.

&&

.MARINE...

TODAY-TONIGHT...(PREVIOUS DISCUSSION) SOUTH TO SOUTHWEST WINDS
AROUND 10 KNOTS NEARSHORE AND 10 TO 15 KNOTS OFFSHORE. SEAS 2 TO 3
FEET NEARSHORE AND 3 TO 4 FEET WELL OFFSHORE. SCATTERED TO NUMEROUS
AFTERNOON WEST TO EAST MOVING SHOWERS AND STORMS. FAST MOVING...20
TO 30 MPH...STORMS AGAIN. BOATERS SHOULD KEEP AN EYE TO THE WEST FOR
FAST APPROACHING STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  85  67  81  62 /  80  50  20  10
MCO  86  67  86  68 /  80  50  30  20
MLB  87  68  82  70 /  80  50  40  20
VRB  88  69  82  69 /  70  50  40  20
LEE  85  67  84  67 /  80  40  20  20
SFB  86  67  85  65 /  80  50  20  20
ORL  86  68  85  68 /  80  50  30  20
FPR  88  69  83  69 /  70  50  50  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

WEITLICH/KELLY
Hazardous weather outlook, Apr 20, 12:50 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1250 PM EDT MON APR 20 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-210000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1250 PM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A VERY MOIST ATMOSPHERE COMBINED WITH AN APPROACHING COLD
FRONT...TEAMED WITH COOLER TEMPERATURES IN THE MIDDLE LAYER OF
THE ATMOSPHERE AND A STRONG UPPER LEVEL JET PROVIDING LIFT...WILL
RESULT IN SCATTERED TO NUMEROUS LIGHTNING STORMS THAT WILL LAST
THROUGH SUNSET. SHOWERS AND STORMS ARE EXPECTED TO INCREASE IN
COVERAGE AS THEY WORK THEIR WAY EAST NORTHEAST AT 30 TO 40 MPH.
SOME STORMS ARE EXPECTED TO BECOME SEVERE PRODUCING FREQUENT
LIGHTNING STRIKES...DAMAGING WINDS NEAR 60 MPH...HAIL...AND
LOCALLY HEAVY RAIN.

.RIP CURRENT IMPACT...
LONG PERIOD OCEAN SWELLS WILL PRODUCE A LOW TO MODERATE RISK OF
RIP CURRENTS ESPECIALLY DURING THE AFTERNOON WHEN THE OUTGOING
TIDES ARE AT THEIR STRONGEST. LIFE GUARDS PERFORMED SEVERAL
RESCUES AT AREA BEACHES THIS PAST WEEKEND. ASK THE LIFE GUARDS
ABOUT SURF CONDITIONS AND SWIM NEAR THEM.

.MARINE THUNDERSTORM GUST IMPACT...
LIGHTNING STORMS WILL MOVE TOWARD THE EAST NORTHEAST AT 30 TO
35 KNOTS WHICH WILL BRING THEM ACROSS THE INTRACOASTAL AND NEAR
SHORE ATLANTIC WATERS IN THE LATE AFTERNOON AND EARLY EVENING.
SOME OF THE STORMS WILL CONTAIN STRONG WIND GUSTS OF 35 TO 45
KNOTS AND FREQUENT LIGHTNING. BOATERS ON INLAND LAKES...RIVERS AND
THE INTRACOASTAL AND NEARSHORE WATERS SHOULD KEEP AN EYE TO THE
WEST FOR RAPIDLY APPROACHING STORMS AND IMMEDIATELY SEEK SHELTER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
LIGHTNING WILL BE THE MAIN HAZARD. A COOL FRONT WILL SETTLE
ACROSS SOUTH FLORIDA TUESDAY AND WEDNESDAY AS HIGHER PRESSURE
BUILDS IN FOR CENTRAL FLORIDA. RAIN CHANCES WILL BE NOTABLY LESS
BUT STILL REMAIN IN THE FORECAST GIVEN DAYTIME HEATING AND
RESIDUAL MOISTURE. SCATTERED SHOWERS AND STORMS WILL ALSO BE IN
THE FORECAST EACH DAY FOR LATE IN THE WEEK AND INTO THE WEEKEND.
THE NEXT FRONT MAY APPROACH OVER THE THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/WIMMER

In the hours before

Local storm report, Apr 20, 1:34 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
134 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             JENSEN BEACH            27.24N 80.23W
04/20/2015  E1.00 INCH       MARTIN             FL   COUNTY OFFICIAL

            QUARTER SIZE HAIL RELAYED TO COUNTY FROM SHERIFFS DEPUTY
            IN THE 9200 BLOCK OF SOUTH OCEAN DRIVE.

&&

PG
Special weather statement, Apr 20, 1:47 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
147 PM EDT MON APR 20 2015

FLZ058-059-201845-
OKEECHOBEE FL-ST. LUCIE FL-
147 PM EDT MON APR 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE AND SOUTHEASTERN
OKEECHOBEE COUNTIES UNTIL 245 PM EDT...

AT 146 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF FOUR SEASONS ESTATES...OR 11 MILES NORTHEAST OF
TREASURE ISLAND...MOVING NORTHEAST AT 30 MPH. OTHER STORMS WITH
HEAVY RAIN...GUSTY WINDS AND SMALL HAIL WILL AFFECT SOUTHERN
OKEECHOBEE COUNTY.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FORT PIERCE...TREASURE ISLAND...OKEECHOBEE...INDRIO AND WHITE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
EAST CENTRAL FLORIDA.

LAT...LON 2744 8030 2743 8032 2740 8030 2718 8074
      2721 8081 2717 8086 2726 8100 2730 8100
      2730 8102 2756 8058 2755 8035 2751 8034
      2753 8032 2754 8034 2754 8032 2747 8029
      2746 8032 2742 8027
TIME...MOT...LOC 1746Z 231DEG 25KT 2731 8064

KELLY
Special weather statement, Apr 20, 1:58 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
158 PM EDT MON APR 20 2015

FLZ045-046-053-147-201900-
OSCEOLA FL-NORTHERN BREVARD COUNTY FL-ORANGE FL-SEMINOLE FL-
158 PM EDT MON APR 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BREVARD...ORANGE...
NORTHERN OSCEOLA AND SOUTHEASTERN SEMINOLE COUNTIES UNTIL 300 PM
EDT...

AT 157 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BAY LAKE...MOVING NORTHEAST AT 30 MPH. OTHER STORMS WILL
DEVELOP OVER THE ORLANDO METRO AREA INTO NORTH BREVARD COUNTY.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ORLANDO...KISSIMMEE...TITUSVILLE...OVIEDO AND SAINT CLOUD AND
BITHLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
EAST CENTRAL FLORIDA.

LAT...LON 2873 8105 2861 8097 2877 8097 2879 8093
      2879 8074 2878 8078 2877 8073 2876 8072
      2876 8076 2857 8057 2846 8052 2834 8072
      2834 8086 2828 8086 2806 8136 2807 8135
      2809 8144 2834 8166 2841 8166
TIME...MOT...LOC 1757Z 231DEG 25KT 2840 8152

KELLY
Special weather statement, Apr 20, 2:50 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
250 PM EDT MON APR 20 2015

FLZ054-058-059-064-201945-
MARTIN FL-OKEECHOBEE FL-ST. LUCIE FL-INDIAN RIVER FL-
250 PM EDT MON APR 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...SOUTHERN INDIAN
RIVER...OKEECHOBEE AND MARTIN COUNTIES UNTIL 345 PM EDT...

AT 248 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BASINGER TO 6 MILES
NORTHWEST OF OKEECHOBEE...AND MOVING NORTHEAST AT 25 MPH. OTHER
INTENSE STORMS WERE APPROACHING HOBE SOUND...STUART AND PORT SAINT
LUCIE FROM THE SOUTHWEST.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PORT SAINT LUCIE...WALTON...FORT PIERCE...STUART AND VERO BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR ANY INLAND LAKES...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
EAST CENTRAL FLORIDA.

LAT...LON 2716 8071 2721 8081 2714 8087 2744 8114
      2779 8057 2765 8036 2719 8016 2718 8020
      2725 8032 2724 8032 2717 8026 2720 8026
      2716 8016 2697 8008 2696 8061
TIME...MOT...LOC 1848Z 239DEG 23KT 2745 8100 2732 8087 2696 8115

CRISTALDI
Special weather statement, Apr 20, 2:58 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
258 PM EDT MON APR 20 2015

FLZ045-144-202000-
SOUTHERN LAKE COUNTY FL-ORANGE FL-
258 PM EDT MON APR 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE AND
NORTHWESTERN ORANGE COUNTIES UNTIL 400 PM EDT...

AT 257 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
8 MILES SOUTHWEST OF MASCOTTE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ORLANDO...APOPKA...OCOEE...WINTER GARDEN AND GROVELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR AREA LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
EAST CENTRAL FLORIDA.

LAT...LON 2857 8195 2878 8159 2879 8152 2870 8146
      2864 8146 2864 8142 2859 8138 2837 8196
      2838 8196
TIME...MOT...LOC 1857Z 243DEG 27KT 2846 8194

CRISTALDI
Special weather statement, Apr 20, 3:00 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT MON APR 20 2015

FLZ045-046-147-202000-
NORTHERN BREVARD COUNTY FL-ORANGE FL-SEMINOLE FL-
300 PM EDT MON APR 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BREVARD AND EASTERN
ORANGE COUNTIES UNTIL 400 PM EDT...

AT 258 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WEDGEFIELD...MOVING EAST AT 20 MPH. ANOTHER STRONG STORM OVER
PORT SAINT JOHN AND COCOA WILL MOVE EAST OVER MERRITT ISLAND TOWARDS
PORT CANAVERAL.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...ROCKLEDGE...COCOA...COCOA BEACH AND CAPE CANAVERAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
EAST CENTRAL FLORIDA.

LAT...LON 2834 8061 2834 8063 2857 8060 2834 8066
      2849 8073 2849 8077 2834 8072 2835 8121
      2836 8121 2879 8088 2862 8080 2879 8084
      2879 8074 2877 8078 2878 8073 2879 8073
      2846 8052
TIME...MOT...LOC 1858Z 255DEG 19KT 2845 8105

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 12:27 PM EDTSpecial Weather StatementMLBSaint Lucie48 min
Apr 20, 12:42 PM EDTSpecial Weather StatementMLBSaint Lucie63 min
Apr 20, 12:47 PM EDTSpecial Marine WarningMLB58 min
Apr 20, 1:06 PM EDTSevere Thunderstorm WarningMLBOkeechobee, Saint Lucie39 min
Apr 20, 1:22 PM EDTSpecial Marine WarningMLB83 min
Apr 20, 1:47 PM EDTSpecial Weather StatementMLBSaint Lucie58 min
Apr 20, 1:58 PM EDTSpecial Weather StatementMLBOrange62 min
Apr 20, 2:11 PM EDTAreal Flood AdvisoryMLBOkeechobee2 hr
Apr 20, 2:44 PM EDTSpecial Marine WarningMLB91 min
Apr 20, 2:48 PM EDTSpecial Marine WarningMLB57 min
Apr 20, 2:50 PM EDTSpecial Weather StatementMLBIndian River, Martin, Okeechobee, Saint Lucie55 min
Apr 20, 2:58 PM EDTSpecial Weather StatementMLBLake62 min
Apr 20, 3:00 PM EDTSpecial Weather StatementMLBSeminole60 min
Apr 20, 3:10 PM EDTSevere Thunderstorm WarningMLBLake, Orange, Seminole41 min
Apr 20, 3:14 PM EDTSpecial Weather StatementMLBOsceola31 min
Apr 20, 3:32 PM EDTSpecial Weather StatementMLBOrange43 min
Apr 20, 3:34 PM EDTSpecial Weather StatementMLBLake56 min
Apr 20, 3:42 PM EDTSpecial Weather StatementMLBOkeechobee33 min
Apr 20, 3:59 PM EDTSpecial Weather StatementMLBBrevard46 min
Apr 20, 4:17 PM EDTSpecial Marine WarningMLB58 min
Apr 20, 4:42 PM EDTSpecial Weather StatementMLBIndian River48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.